Alert archive / California / Wind Advisories in 2016

Wind Advisory 5, NWS Sacramento, CA

January 21, 2016

NWS Sacramento, CA issued this wind advisory at Jan 21, 2016, 1:37 PM PST. It took effect at Jan 22, 2016, 7:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 1:37 PM PST (21:37 UTC)
In effect from
Jan 22, 2016, 7:00 PM PST
Expired
Jan 23, 2016, 10:00 AM PST
In force
15 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

203 
WWUS76 KSTO 212137
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
137 PM PST THU JAN 21 2016

...WINTER STORM TO BRING GUSTY WINDS FRIDAY AND SATURDAY...

.THE NEXT IN A SERIES OF STORM SYSTEMS WILL MOVE THROUGH NORTHERN
CALIFORNIA FRIDAY AND SATURDAY. GUSTY SOUTH WINDS UP TO 50 MPH
WILL BE POSSIBLE ACROSS THE SACRAMENTO VALLEY. WINDS COUPLED WITH
RAIN COULD BRING DOWN TREES AND CAUSE LOCAL POWER OUTAGES.

CAZ015-016-063-064-066-221600-
/O.NEW.KSTO.WI.Y.0005.160123T0300Z-160123T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT...
PARADISE
137 PM PST THU JAN 21 2016

...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 10 AM PST
SATURDAY. 

* TIMING...FRIDAY EVENING THROUGH SATURDAY MORNING.

* WINDS...SOUTH WIND 20 TO 30 MPH GUSTS TO 50 MPH WITH LOCALLY
  HIGHER GUSTS POSSIBLE.

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE
  OBJECTS BLOWN AWAY. POSSIBLE TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
4 follow-up statements
473 
WWUS76 KSTO 221409
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
609 AM PST FRI JAN 22 2016

...WINTER STORM TO BRING GUSTY WINDS TODAY AND SATURDAY...

.A PACIFIC STORM SYSTEM WILL BE MOVING THROUGH NORTHERN CALIFORNIA
TODAY AND SATURDAY. GUSTY SOUTH WINDS UP TO 50 MPH WILL BE
POSSIBLE ACROSS THE SACRAMENTO VALLEY AND FOOTHILLS THIS EVENING
THROUGH SATURDAY MORNING. WINDS COUPLED WITH RAIN COULD BRING
DOWN TREES AND CAUSE LOCAL POWER OUTAGES.

CAZ015-016-063-064-066-230030-
/O.CON.KSTO.WI.Y.0005.160123T0300Z-160123T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT...
PARADISE
609 AM PST FRI JAN 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM PST SATURDAY...

* TIMING...THIS EVENING THROUGH SATURDAY MORNING.

* WINDS...SOUTH WIND 20 TO 30 MPH GUSTS TO 50 MPH WITH LOCALLY 
  HIGHER GUSTS POSSIBLE. 

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE 
  OBJECTS BLOWN AWAY. POSSIBLE TREE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 25 MPH
OR WIND GUSTS OF GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
994 
WWUS76 KSTO 222201
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
201 PM PST FRI JAN 22 2016

...WINTER STORM TO BRING GUSTY WINDS THROUGH SATURDAY MORNING...

.A PACIFIC STORM SYSTEM WILL BE MOVING THROUGH NORTHERN
CALIFORNIA INTO SATURDAY. GUSTY SOUTH WINDS UP TO 50 MPH WILL BE
POSSIBLE ACROSS THE SACRAMENTO VALLEY AND FOOTHILLS THIS EVENING
THROUGH SATURDAY MORNING. WINDS COUPLED WITH RAIN COULD BRING DOWN
TREES AND CAUSE LOCAL POWER OUTAGES. THE STRONGEST WINDS WILL
LIKELY BE FROM 9 PM THROUGH 1 AM...AS THE FRONTAL SYSTEM PASSES.

CAZ015-016-063-064-066-231615-
/O.CON.KSTO.WI.Y.0005.160123T0300Z-160123T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT...
PARADISE
201 PM PST FRI JAN 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM PST SATURDAY...

* TIMING...THIS EVENING THROUGH SATURDAY MORNING. STRONGEST 9 PM
  TO 1 AM.

* WINDS...SOUTH WIND 20 TO 30 MPH GUSTS TO 50 MPH. LOCALLY MUCH
  HIGHER GUSTS FROM 9 PM AND 1 AM.

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE 
  OBJECTS BLOWN AWAY. POSSIBLE TREE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 25 MPH
OR WIND GUSTS OF GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
131 
WWUS76 KSTO 231342
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
542 AM PST SAT JAN 23 2016

...WINTER STORM TO BRING GUSTY WINDS THROUGH LATE THIS MORNING...

.A PACIFIC STORM SYSTEM WILL CONTINUE MOVING THROUGH NORTHERN
CALIFORNIA TODAY. GUSTY SOUTH WINDS UP TO 50 MPH WILL BE POSSIBLE
ACROSS THE SACRAMENTO VALLEY AND FOOTHILLS THROUGH LATE MORNING.
WINDS COUPLED WITH RAIN COULD BRING DOWN TREES AND CAUSE LOCAL
POWER OUTAGES.

CAZ015-016-063-064-066-231800-
/O.CON.KSTO.WI.Y.0005.000000T0000Z-160123T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT...
PARADISE
542 AM PST SAT JAN 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* TIMING...THROUGH LATE THIS MORNING.

* WINDS...SOUTH WIND 20 TO 30 MPH GUSTS TO 50 MPH. 

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE
  OBJECTS BLOWN AWAY. POSSIBLE TREE DAMAGE AND LOCAL POWER
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 25 MPH
OR WIND GUSTS OF GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
047 
WWUS76 KSTO 231758
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
958 AM PST SAT JAN 23 2016

CAZ015-016-063-064-066-231900-
/O.EXP.KSTO.WI.Y.0005.000000T0000Z-160123T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT...
PARADISE
958 AM PST SAT JAN 23 2016

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

WHILE WINDS WON'T BE AS STRONG AS EARLIER TODAY, GUSTY SOUTHERLY 
WINDS WILL CONTINUE ACROSS THE NORTHERN HALF OF THE SACRAMENTO
VALLEY INTO THIS EVENING BEFORE DIMINISHING.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:57 AM PST, 9 hours 40 minutes earlier.

Area forecast discussion, Jan 21, 3:57 AM PST, 9 hours 40 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
357 AM PST THU JAN 21 2016

.SYNOPSIS...
Dry weather today before the next Pacific storm system moves into
Norcal tonight. First wave hits tonight and Friday with another
colder and stronger wave moving through Friday night and Saturday.
Impacts will include gusty wind, possible urban and small steam
flooding and hazardous travel, especially in the mountains.

&&

.DISCUSSION...
Lots of high clouds over the north state this morning with upper
ridge axis just east of the state. Despite high cloud
cover...enough radiational cooling to allow fog to from the
central Sacramento valley southward into the northern San Joaquin.
With extensive high clouds...do not believe fog will become dense
enough to become a significant issue. Upper ridge over the west
coast should keep the CWA dry through the day today with daytime
highs a few to several degrees above normal even with high and mid
cloud cover. Pacific frontal system now along 130 west is forecast
to start bringing precipitation to the north coast by early this
evening then to the valley overnight. First snowfall over the
higher Sierra is expected by Friday morning. Snow levels initially
will start out fairly high at around 6000 feet so impacts to
mountain travel will be mainly limited to pass levels. This first
wave is expected to be a moderate precipitation producer with a
half to an inch of rain in the valley through Friday afternoon and
several inches of snowfall possible at the highest elevations.
A second wave of precipitation moves into the north state by
Friday evening so most areas will see little to no break in the
rain and snow. As this second wave tracks through norcal it is
expected to be a bit wetter than the first and with lower snow
levels have more impact over the Sierra Nevada. Current snow level
forecasts are between 4000 and 5000 feet by Saturday morning.
Elevations as low as 5000 feet could see significant snowfall so
lowered snow levels a bit on winter storm watch currently in
affect. Up to 2 feet of snow is forecast at the higher elevations
with up to 3 feet possible highest peaks between tonight and
Saturday evening. With the main frontal band moving into the
Sierra by Saturday afternoon...shower development over the central
valley is likely. Surface based stability progs show slight
instability throughout the valley as some sun likely breaks
through so have included slight threat of thunderstorms across the
valley and lower foothills for the Saturday afternoon hours.
Showers end Saturday night with upper ridging building over the
north state Sunday for another brief break in this wet weather
pattern.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)

Amplified ridge builds over the West Coast Monday. Overrunning
moisture may increase chances of precip Monday night through Tuesday
over northern mountainous terrain as the next frontal system
weakens as it slowly approaches the coast by late Tuesday. Ridging
holds on Wednesday as the frontal boundary weakens and rides over
the ridge. The next frontal boundary looks to flatten the ridge
and increase chances northerly mountain precip on Thursday. At
least patchy Valley fog is likely much of the week under the ridge.
JClapp
&&

.AVIATION...

Pre-frontal cloudiness this morning with no precip showing yet
offshore. Plenty of low level moisture in Valley has areas of IFR
cig and vis from Glenn/Butte county down through Stanislaus county
thru around 20Z. SFC-050 winds increase tonight into Friday.
JClapp
&&

.STO Watches/Warnings/Advisories...
Winter Storm Watch from late tonight through Saturday afternoon
for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 11:42 AM PSTWinter Storm WarningSTO51 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.